Florida, 2006

Hail and Damaging Wind in Florida, July 6, 2006

July 6, 2006 · NWS TAE · 2 events in 2 counties and zones

1 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 6, 1:12 PM EST, 5 hours 8 minutes earlier.

Area forecast discussion, Jul 6, 1:12 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
212 PM EDT THU JUL 6 2006

.SYNOPSIS...FRONT MAKING VERY SLOW PROGRESS TOWARDS OUR SE AL
COUNTIES THIS AFTN. AREA OF MAINLY SHRA LOCATED ALONG THE BOUNDARY
ITSELF WHILE A LARGER AREA OF SHRA AND TSRA IS LOCATED ALONG THE
COAST OF AL AND THE FL PANHANDLE...EXTENDING WELL OFFSHORE. THIS
AREA TO OUR WEST IS SHOWING VERY LITTLE MOVEMENT...BUT HAS BEEN
DEVELOPING STEADILY ALL MORNING.

&&

.SHORT TERM...BELIEVE WITH THE FRONTAL BOUNDARY MOVING INTO OUR AREA
TONIGHT...SEA-BREEZE INTERACTIONS THIS AFTERNOON...AND SUFFICIENT
MOISTURE THROUGHOUT THE AREA...WELL HAVE HIGH-END CHANCE POPS IN
THE FCST TONIGHT. BEFORE MIDNIGHT...MOST OF THE ACTIVITY SHOULD BE
OVER OUR AL AND GA COUNTIES (PERHAPS MORE SO IN OUR AL COUNTIES)...
THEN GRADUALLY SINK SOUTHWARD AS THE FRONT DOES IN THE EARLY
MORNING HRS. THE WRF MODEL SHOWS THE FRONT MOVING THROUGH A BIT
QUICKER THAN THE GFS DOES...AND TENDED TO FAVOR THE SLOWER GFS
SOLUTION FOR NOW. POPS NONETHELESS DIMINISH TOMORROW OVER OUR NW AND
NORTHERN ZONES...BUT REMAIN LIKELY IN OUR SE ZONES AS THE FRONT SLOWS
DOWN EVEN FURTHER. THINGS START TO DRY OUT WELL ON SATURDAY ALTHOUGH
THE DRY AIR DOESNT LOOK TO MAKE IT ALL THE WAY TO THE COAST...AND
WILL LEAVE LOW-END CHANCE POPS IN THE FCST NEAR THE COAST FOR THE
WEEKEND. TEMPS WILL REMAIN AROUND OR SLIGHTLY BELOW CLIMO THE NEXT
FEW DAYS WITH INCREASED CLOUD CVR...THEN REBOUND THIS WEEKEND TO
ABOVE NORMAL.

.LONG TERM...(SUNDAY-THURSDAY) 500 MB HEIGHTS WILL GRADUALLY RE-BUILD
OVER THE SOUTHEAST AS THE EASTERN U.S. TROUGH LIFTS OUT AND THE DEEP
LAYER BERMUDA RIDGE DEVELOPS. BOTH THE 00 UTC ECMWF AND GFS FORECAST
THIS...BUT THEY REMAIN AT ODDS ON THE AMOUNT OF MID LEVEL MOISTURE
WHICH IS SO IMPORTANT TO OUR POP FORECASTS DURING THE SUMMER. AS HAS
BEEN THE CASE THE PAST SEVERAL DAYS...THE ECMWF HAS A DRIER (AND MORE
REALISTIC) APPEARANCE THAN THE GFS. BECAUSE OF THIS...WE UNDERCUT
THE MOS POP EARLY IN THE EXTENDED FORECAST BY 10 PERCENT...WHICH
PUTS OUR POP SLIGHTLY BELOW THE MEAN FOR THAT TIME. THE POP GOES
BACK UP TO CLIMATOLOGY AS A TROUGH APPROACHES FROM THE WEST LATER
NEXT WEEK. TEMPERATURES ARE FORECAST TO BE NEAR AVERAGE.

&&

.MARINE...WINDS WILL REMAIN LIGHT AND GENERALLY VARIABLE FOR THE
NEXT FEW DAYS DESPITE THE WEAK FRONTAL PASSAGE TOMORROW....AND
GENERALLY E TO SE FOR THE WEEKEND ALONG WITH ISOLD-SCT TSRA
COVERAGE.

&&

.AVIATION...SHOWERS AND THUNDERSTORMS ARE ALREADY DEVELOPING ACROSS
NORTHERN PORTIONS OF THE CWA AHEAD OF A WEAK FRONTAL ZONE AND ALSO
NEAR THE COAST ALONG THE SEA BREEZE.  EXPECTING COVERAGE TO INCREASE
THROUGHOUT THE AFTERNOON AND THEREFORE HAVE INCLUDED THE POSSIBILITY
OF TEMPORARY MVFR CONDITIONS WITH THUNDERSTORMS FOR ALL TAF SITES.
OVERNIGHT, EXPECTING SIMILAR CONDITIONS AS THE FRONT MOVES INTO THE
AREA WITH TEMPORARY MVFR VSBYS AND CIGS AT ALL LOCATIONS. AS FAR AS
EARLY MORNING VSBYS ARE CONCERNED, OVERNIGHT CEILINGS SHOULD LIMIT
RADIATIONAL COOLING AND PREVENT THE DEVELOPMENT OF DENSE FOG.
HOWEVER, MVFR CONDITIONS ARE POSSIBLE. UNCERTAIN ABOUT THE TIMING OF
THE FRONTAL PASSAGE, AND THEREFORE LEFT A PROB30 GROUP FOR ALL TAF
SITES AT THE END OF THE PERIOD TO INCLUDE THE POSSIBILITY OF
THUNDERSTORMS IF THE FRONT HAS NOT COMPLETELY PASSED THROUGH THE
AREA BY THAT TIME.

&&

.FIRE WEATHER...RED FLAG CONDITIONS ARE NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  72  90  69  90 /  50  60  30  30
PANAMA CITY  75  90  74  91 /  50  50  20  30
DOTHAN       71  90  70  91 /  50  30  10  10
ALBANY       71  92  68  93 /  50  40  10  10
VALDOSTA     71  90  67  90 /  60  60  20  20
CROSS CITY   73  87  70  89 /  50  70  30  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.

&&

AVIATION...WOOL/MANNING
LONG TERM...FOURNIER
REST OF DISCUSSION...MCNATT
Hazardous weather outlook, Jul 6, 3:42 AM EST, 14 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
442 AM EDT THU JUL 6 2006

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ750-755-770-775-070845-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT TO 20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL EXTENDING FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL EXTENDING FROM
20 TO 60 NM-
342 AM CDT THU JUL 6 2006 /442 AM EDT THU JUL 6 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ALABAMA...NORTHWEST FLORIDA...SOUTH CENTRAL GEORGIA...SOUTHWEST
GEORGIA AND GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT...
RAIN CHANCES WILL BE MUCH HIGHER TODAY AND TONIGHT THAN THEY HAVE
BEEN THE PAST SEVERAL DAYS...AS A WEAK COLD FRONT APPROACHES FROM
THE NORTHWEST. ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP
THIS MORNING...AND BECOME MORE NUMEROUS THIS AFTERNOON. DUE TO
LIMITED INSTABILITY AND LIGHT WINDS...WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED. HOWEVER...A FEW STORMS COULD BRIEFLY APPROACH SEVERE
LEVELS. THE MAIN THREAT WOULD BE MARGINALLY SEVERE WIND GUSTS IF
ANY STORMS DID REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON
FRIDAY...BUT WIDESPREAD SEVERE WEATHER IS UNLIKELY. RAIN CHANCES
WILL DIMINISH THIS WEEKEND AND EARLY NEXT WEEK AS THE COLD FRONT
BRINGS DRIER AIR TO THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.

FOURNIER

In the hours before

Special weather statement, Jul 6, 3:33 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
433 PM EDT THU JUL 6 2006

GAZ123-142-144-062230-
BAKER-CALHOUN-EARLY-
433 PM EDT THU JUL 6 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BAKER...CALHOUN AND EARLY
COUNTIES...

* UNTIL 630 PM EDT

AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEARY TO BLAKELY.
THESE STORMS WERE MOVING EAST AT 10 MPH WHILE THE LINE WAS SLOWLY
DRIFTING TO THE SOUTH.

THESE STORMS WILL BE NEAR...
  ARLINGTON BY 455 PM EDT.

PEA SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...PONDING OF WATER IN LOW LYING AREAS AND ON
ROADS WILL BE POSSIBLE DUE TO THE TORRENTIAL DOWNPOURS.

ALSO...NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH
SOME OF THESE STORMS. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

REPORT SIGNIFICANT WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT
AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TALLAHASSEE. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE DIRECTLY AT 850 942-8833 TO REPORT SEVERE WEATHER.

22-BARRY

The radar

The Tallahassee radar (KTLH), 47 km away, was scanning. The volume nearest the first event began at 23:21 UTC.

Open the radar archive at this moment

Event by event

1 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Jefferson

When
July 6, 6:20 PM EST
Where
Jefferson County, Monticello
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.533, -83.867

Penny size hail reported by the public.

Thunderstorm Wind, Madison

When
July 6, 7:15 PM EST
Where
Madison County, 4 mi N of Madison
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.517, -83.400

The Madison County EMA reported downed trees and power lines near Rocky Springs Church.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2006Every state in 2006This day in weather historyWarnings in Florida, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519600, 5519601.